How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick, MD Your Own Question
Dr. Rick, MD
Dr. Rick, MD, Board Certified MD
Category: Neurology
Satisfied Customers: 11176
Experience:  20+ years as a doctor. Internal Medicine Internship in NYC
48069651
Type Your Neurology Question Here...
Dr. Rick, MD is online now
A new question is answered every 9 seconds

I have neuropathy (pins and needles in hands and feet and

Customer Question

I have neuropathy (pins and needles in hands and feet and some dripping pain under my skin) and have been suffering for almost 4 months. I also get some muscle twitches and some pain in my right hand but I text with that all the time and have had carpal tunnel there also. I am BPII and on Lamictal 200, Seroquel 100, and Klonopin .25 and Lyrica 100 now for pain. Here is a list of culprits: I went off HRT a little quickly but the Neuropathy started very soon after my first decrease in dose. The first decrease was not that big. I had heart palpitations, adrenaline rushes and then tingling in fingers and toes and then spread. I had panic attacks galore and my condition worsened. And also I may have injured my neck. An MRI showed some disc compression in my cervical spine and some bone spurs. I also had bone spurs show up on my lumbar spine. And ALSO, I got botox in my forehead and the administering Dr. was quite liberal and aggressive with the injection. I enduredGabapentin not working for weeks. I then started Lyrica which was working at dose of 100. I tried to titrate and was down to 75 and pain returned and so I went back up to 100 with limited success and now the pain is back. I am also under a lot of stress but I was also stressed out before so I wonder if it's rebound pain and will take awhile for the 100 dose to kick back in. I am scared of the medication masking pain and never being able to come off of them without rebound pain but the pain is too much without it. One psychiatrist wants to add on Nuerontin in large doses in addition to the Lyrica to help with anxiety, but a second opinion says that's not a good idea. So far the Neurontin seems to be making things worse but I don't know if it's stress that's doing it. Another second opininion psychiatrist thinks it might be hormones and anxiety and is suggesting going back on HRT and adding an anti depressant and seeing if it goes away in a few months. I am scared out of my mind. I also have high ANA but no symptoms and rheumatologist thinks it's my neck after looking at scan. He is not concerned about the ANA bc I have no other symptoms at all. I can get something in the future he said but plenty of people test with high ANA and nothing happens. Second opinion said same. Can HRT withdrawal cause PN with a small dose decrease coupled with anxiety? I know stressful situations make if furiously flare up. Klonopin helps and so does Ativan but I don't want to get addicted. I am so fed up with this pain and don't know whom to listen to. I want to know if: It could be the Botox...it could be my neck and or my neck and back (pain management doesn't know where to inject bc nerve entrapment is not showing up on MRI but can't rule out the possibility)..it could be HRT withdraw and anxiety...If so, is anxiety induced neuropathy reversible? I have been examined for fibromyalgia but that was dismissed by two rheumies. One neurologist said that was it but never even touched me. I have had a lot going on in the past year, but I was REALLY happy and meeting challenges pretty well. After I returned from a trip where I think I injured my neck carrying very heavy bags on both shoulders and walking and jogging on cobblestone for a week this started but that wouldn't explain the heart palpitations. Things could be going on all at once but what do you think about the HRT and anxiety theory? I am an extremely anxious person by nature and stress over small things easily unfortunately so this has really pushed me over the edge and stress makes it even worse, but the medication used to work so I am frustrated beyond belief. I don't know why the LYrica isn't working now. I have seen no improvement in pain adding the Neurontin, in fact it might be making it worse. Are they competing for the same part of the brain? I don't mind the sedating effects of Neurontin as I tend towards being anxious and suffer from insomnia. I am trying to practice mindfulness and meditate but I also want to get to the bottom of this. One says add Neurontin (possibly replacing Lyrica in the longterm but won't say when exactly, he wants to use Lamictal and Neurontin as only two medications but I have heard that Neurontin for use in bipolar is off label and also I am scared it won't work again for pain. I am so afraid that I have made this permanent somehow. I want to undo it so badly. I get relief when I am asleep and try to exercise but it is hard to get to the gym with these day programs. Also I have not been able to go to PT for my neck for a few weeks so I may be having a setback. Wow I always post on her and it's always really manic sounding but I am calm just in pain.
Submitted: 8 months ago.
Category: Neurology
Expert:  Dr. Rick, MD replied 8 months ago.

Hi. My name is***** and I am online and available to help you today. Thank you for your patience.

Question and answer is just one of the services I offer. I can also provide you with premium services, such as live telephone or skype consultation, at a small additional cost. Let me know if you are interested.

how old are you?

m/f?

Do you have any other medical problems or take any medications?

This is not an answer, but an Information Request. I need this information to answer your question. Please reply, so I can answer your question. I look forward to helping you.